Alert archive / Pennsylvania / Wind Advisories in 2025

Wind Advisory 10, NWS State College, PA

October 30, 202533 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Oct 30, 2025, 12:46 PM EDT for 33 counties in Pennsylvania. It took effect at Oct 31, 2025, 8:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2025, 12:46 PM EDT (16:46 UTC)
In effect from
Oct 31, 2025, 8:00 AM EDT
Expired
Nov 1, 2025, 12:00 AM EDT
In force
16 hr
Issued by
NWS State College, PA
All 33 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 43 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 4.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 619 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
455 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
619 m²/s²
0-3 km storm-relative helicity
702 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

652 
WWUS71 KCTP 301646
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1246 PM EDT Thu Oct 30 2025

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-311715-
/O.NEW.KCTP.WI.Y.0010.251031T1200Z-251101T0400Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Philipsburg, Bradford, State College,
DuBois, Renovo, Hershey, Danville, Wellsboro, St. Marys, Laporte,
Trout Run, York, Lancaster, Huntingdon, Williamsport, Lewistown,
Coudersport, Sunbury, Bloomsburg, Shamokin, Berwick, Lebanon,
Altoona, Mifflintown, Carlisle, Gettysburg, Mansfield, Lock
Haven, Chambersburg, Lewisburg, Newport, Ridgway, Warren,
Selinsgrove, Harrisburg, Pottsville, McConnellsburg, Mount Union,
Emporium, Clearfield, Bedford, Johnstown, and Somerset
1246 PM EDT Thu Oct 30 2025

...WIND ADVISORY IN EFFECT FROM 8 AM FRIDAY TO MIDNIGHT EDT FRIDAY 
NIGHT...

* WHAT...West winds averaging 15 to 25 mph with occasional gusts up 
  to 50 mph expected.

* WHERE...A portion of central Pennsylvania.

* WHEN...From 8 AM Friday to midnight EDT Friday Night.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

For high wind safety and preparedness information, visit 
weather.gov/wind.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Lambert/Martin/Banghoff
4 follow-up statements
373 
WWUS71 KCTP 310212
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1012 PM EDT Thu Oct 30 2025

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-311230-
/O.CON.KCTP.WI.Y.0010.251031T1200Z-251101T0400Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Sunbury, Mount Union, Emporium,
McConnellsburg, St. Marys, Ridgway, Danville, Lancaster, DuBois,
Coudersport, Lock Haven, Clearfield, Williamsport, Renovo,
Bedford, Chambersburg, Wellsboro, Bradford, Berwick, Somerset,
Selinsgrove, Philipsburg, Lebanon, Newport, Laporte, Hershey,
Huntingdon, Shamokin, Bloomsburg, Lewistown, Mifflintown,
Mansfield, Harrisburg, Trout Run, Gettysburg, Carlisle, York,
Pottsville, State College, Johnstown, Lewisburg, Altoona, and
Warren
1012 PM EDT Thu Oct 30 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO MIDNIGHT EDT 
FRIDAY NIGHT...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...A portion of central Pennsylvania.

* WHEN...From 8 AM Friday to midnight EDT Friday Night.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

For high wind safety and preparedness information, visit 
weather.gov/wind.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Beaty/Tyburski
967 
WWUS71 KCTP 310946
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
546 AM EDT Fri Oct 31 2025

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-010400-
/O.CON.KCTP.WI.Y.0010.251031T1200Z-251101T0400Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Chambersburg, Pottsville, Danville, Mount
Union, Mifflintown, Johnstown, Huntingdon, York, Emporium,
Lewistown, Carlisle, Somerset, Coudersport, Lock Haven, Hershey,
Shamokin, Laporte, Harrisburg, Newport, Berwick, St. Marys,
Wellsboro, Gettysburg, Lewisburg, Sunbury, DuBois, Bradford,
Renovo, Philipsburg, State College, Bedford, Trout Run,
Clearfield, McConnellsburg, Williamsport, Altoona, Selinsgrove,
Lebanon, Warren, Lancaster, Ridgway, Bloomsburg, and Mansfield
546 AM EDT Fri Oct 31 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...West winds 15 to 25 mph with gusts 40 to 50 mph expected.

* WHERE...central Pennsylvania.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects, especially holiday 
decorations.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Steinbugl/Colbert
566 
WWUS71 KCTP 010111
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
911 PM EDT Fri Oct 31 2025

PAZ004-017>019-024>028-033>036-056-057-059-063>066-010215-
/O.CAN.KCTP.WI.Y.0010.000000T0000Z-251101T0400Z/
Warren-Clearfield-Northern Centre-Southern Centre-Cambria-Blair-
Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-Perry-
Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
Including the cities of Johnstown, Huntingdon, Gettysburg,
Harrisburg, Somerset, Hershey, Philipsburg, Mifflintown,
Clearfield, Lebanon, State College, Newport, Lancaster, Mount
Union, Bedford, York, Carlisle, McConnellsburg, Chambersburg,
DuBois, Altoona, Lewistown, and Warren
911 PM EDT Fri Oct 31 2025

...WIND ADVISORY IS CANCELLED...

The wind is diminishing. Gusts should stay below 40 MPH and continue 
to diminish through the night.

$$

PAZ005-006-010>012-037-041-042-045-046-049>053-058-010400-
/O.CON.KCTP.WI.Y.0010.000000T0000Z-251101T0400Z/
McKean-Potter-Elk-Cameron-Northern Clinton-Tioga-Northern
Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-
Montour-Northumberland-Columbia-Schuylkill-
Including the cities of Wellsboro, Sunbury, Emporium,
Williamsport, Shamokin, Bradford, Danville, Bloomsburg, St.
Marys, Mansfield, Berwick, Renovo, Selinsgrove, Coudersport,
Laporte, Lewisburg, Pottsville, Ridgway, Lock Haven, and Trout
Run
911 PM EDT Fri Oct 31 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...A portion of central Pennsylvania.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects, especially holiday 
decorations.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Dangelo
927 
WWUS71 KCTP 010351
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1151 PM EDT Fri Oct 31 2025

PAZ005-006-010>012-037-041-042-045-046-049>053-058-010500-
/O.EXP.KCTP.WI.Y.0010.000000T0000Z-251101T0400Z/
McKean-Potter-Elk-Cameron-Northern Clinton-Tioga-Northern
Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-
Montour-Northumberland-Columbia-Schuylkill-
Including the cities of Renovo, Mansfield, Sunbury, Bradford,
Lewisburg, Bloomsburg, Trout Run, Coudersport, St. Marys,
Pottsville, Williamsport, Wellsboro, Ridgway, Lock Haven,
Laporte, Shamokin, Emporium, Berwick, Danville, and Selinsgrove
1151 PM EDT Fri Oct 31 2025

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT...

Breezy conditions will continue on Saturday with max gusts below 30 
mph.

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Steinbugl

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Oct 30, 11:44 AM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Oct 30, 11:44 AM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service State College PA
1144 AM EDT Thu Oct 30 2025

.SYNOPSIS...
* Mature storm moves through today producing moderate to heavy
  rain at times
* Some threat for gusty wind and even an isolated tornado today
* Wind gusts later tonight and Friday may exceed 40 MPH
* Lake effect rain showers linger into the weekend then mainly
  dry for several days

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
Mature mid-latitude cyclone with its elongated surface low
center stretched from near KDCA west to KCKB at 15Z will
gradually consolidate and strengthen as it moves NE across PA
this afternoon and evening.

The main focus for additional rainfall accompanying the strong
serly LLJ will be over and to the east of the Susq Valley where
an additional 0.25 to 1.00 inch of rain will fall.

The few hour glancing blow of the near 60F dewpoints in the
narrow warm sector, impacting southern York and Lancaster
Counties (between 16-18Z) will support SFC-BASED CAPE of
several hundred J/KG leading to some low-topped TSRA with 0-1KM
AGL SRH in the 400-500 m2/s2 range. brief strong wind gusts over
50 mph from the south and even a weak/brief tornado is possible
(considering the moist envir and low LCLs) to the east of the
I-83 corridor.

Temps could get into the 60s in the SE as the sun should break
through at times, esp late in the day in the dry slot. Max Ts
elsewhere will range from the U40s to U50s respectively from
the Northern Mtns of the Central Ridge and Valley region with
periods of drizzle falling from the stratus deck beneath the mid
and upper dry slot rapidly progressing north across the SW half
of the CWA.

Thickening layered clouds associated with one or two vort lobes
spinning around the upper low center will lift NNE from the
Central Appalachians later this afternoon and evening, bringing
another round of light rain/showers mainly across the favorable
upslope areas of the Laurel Highlands.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM FRIDAY/...
As the sfc low(s) move to the north/east and out of the CWA this
evening, the wind will be turning to the west and increasing
through the night. The well-aligned WNW flow will make it easy
for the stronger winds just a few kft up to mix down. Widespread
gusts into the 30s are expected late tonight and through the
entire day Fri. Higher gusts will get into the 40s in the SW,
esp on the highest terrain of the Laurels. The risk for gusts
nearing 50 MPH may necessitate an advisory for later tonight
and Friday there. However, collaboration with neighboring
offices has yielded a consensus to wait until the dayshift to
make a yes/no call on the advy. The case for an advy is just as
strong as the case against posting one at this point in time.

The cross-lake flow will generate plenty of lake effect rain
showers through the night and Friday. The temps get marginal for
some snowflakes to mix in on the highest terrain of the Laurels
right around dawn Fri. But, the ground is plenty warm and no
accums are expected. Most won't even see any flakes. Temps Fri
will only rise into the mid 40s in the N and SW, but the
downslope help over the SE will get them to the mid 50s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Breezy/windy and rather chilly for Halloween evening with
showers continuing to spill to the southeast of Lake Erie. The
gusts will start to diminish Fri night, but not go away. Trick
or treat conditions locally look rather unpleasant with a wind-
chilled temperature around 40 degrees.

Collaborated with surrounding WFOs to increase wind gusts by 5-8
kts which places peak gusts in the 40-45 MPH range, tickling
Wind Advisory criteria Friday into Friday evening.

Chilly conditions (generally a few deg F below normal in most
places) continue for the start of November with model guidance
showing a reinforcing shot of cooler air driving increased
shower activity downwind of Lake Erie across the Allegheny
Front. Marginal temps may be supportive of rain/snow showers
particularly in the highest elevations early next week.

The ECMWF is starting to look a little more like the GFS for the
Election Day time frame. That might mean a mature storm, much
like the present one, will affect the Mid-Atlantic states
again. The temps may be a little chillier, esp behind the
(potential) system. Jury still out on this one.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
Widespread rain will continue through the early afternoon across
the NE third of PA with ceilings fluctuating between IFR and
low end MVFR. Heavy rain will continue to drop vsby to below 3
miles at times in this area. LLWS remains a concern through the
early afternoon as a 45 to 55 knot low-level southeasterly jet
traverses the region. Wind shear is expected through the early
to mid afternoon hours, mainly at MDT, LNS, and IPT.

A few thunderstorms will be possible into the afternoon,
particularly near MDT and LNS, as modest instability develops.
Some of these storms will be capable of producing wind gusts in
excess of 40 knots. Outside of any thunderstorms, expect
sustained winds of 10 to 15 knots, with gusts of 20 to 35
knots.

Ceilings should rise to MVFR or VFR by late afternoon for all
sites except for BFD where IFR ceilings are expected through
the TAF period along with lingering showers. Winds become
westerly overnight as low pressure exits to the north, allowing
for the cloud cover to expand once again. MVFR or IFR ceilings
are probable at all sites except MDT and LNS.

Outlook...

Fri-Sat...Windy Friday with WNW gusts of 30 to 35+ kts. Staying
breezy Saturday with frequent showers downwind of Lake Erie.

Sun...Low clouds could be persistent, particularly over the
western half of the airspace.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Lambert/Dangelo
NEAR TERM...Lambert/Dangelo
SHORT TERM...Dangelo
LONG TERM...NPB
AVIATION...Lambert/Bauco
Hazardous weather outlook, Oct 30, 10:33 AM EDT, 2 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1033 AM EDT Thu Oct 30 2025

PAZ004>006-010>012-017>019-025>028-034>037-041-042-045-046-049>053-
056-063-064-311445-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Juniata-
Bedford-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Cumberland-Adams-
1033 AM EDT Thu Oct 30 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Gusty West-Northwest winds between 35 and 45 mph Friday into Friday
evening will follow the widespread, soaking rain of 1 to 2 inches
today.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ057>059-065-066-311445-
Dauphin-Schuylkill-Lebanon-York-Lancaster-
1033 AM EDT Thu Oct 30 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms with gusty winds and even an isolated
tornado are possible late this morning into the mid afternoon hours.
Wind gusts may exceed 40 MPH at any time today, especially on the
higher hill tops.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Gusty West-Northwest winds between 35 and 45 mph Friday into Friday
evening will follow our widespread, soaking rain of 1 to 2 inches
today.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ024-033-311445-
Cambria-Somerset-
1033 AM EDT Thu Oct 30 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Gusty West-Northwest winds between 35 and 45 mph will develop after
midnight tonight and will continue Friday.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Gusty West-Northwest winds between 35 and 45 mph will occur
during the day Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

Nearby

Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.